MAUDE Adverse Event Report: LIVANOVA USA INC COBE SMARXT TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS

LIVANOVA USA INC COBE SMARXT TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number SC ST JOHNS SANTA MONICA CA 1
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Adult Respiratory Distress Syndrome (1696)
Date of Event 06/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A.1.-a.5.Patients' information was not provided.H11: livanova usa manufactures the convenience pack.Ards is a common chronic failure of the lung leading ultimately to the ecmo support.Post market surveillance data analysis did not identify any similar event reported by other customers and there is no element pointing to a correlation between the use of livanova device and the reported ards.Based on current level of evidence and also on what has been clarified with the customer, there is no allegation against livanova product.The inquiry was submitted to livanova with the aim to ask if any other customer ever reported similar patient conditions.Therefore, the reported adverse event is not related to livanova product.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa received a report that, within the last month, two (2) patients have shown acute respiratory distress syndrome (ards) and were subsequently put on ecmo following the cases.Through follow up communication, the customer clarified that there is no allegation against livanova devices and that it was just an inquiry.However, livanova is conservatively reporting this event.
 
Additional Manufacturer Narrative
H.11 livanova followed up further with the customer and no additional relevant information were provided confirming what was reported in the initial report.Ards is a common chronic failure of the lung leading ultimately to the ecmo support.Post market surveillance data analysis did not identify any similar event reported by other customers and there is no element pointing to a correlation between the use of livanova device and the reported ards.Based on current level of evidence and also on what has been clarified with the customer, there is no allegation against livanova product.The inquiry was submitted to livanova with the aim to ask if any other customer ever reported similar patient conditions.Therefore, the reported adverse event is not related to livanova product.
 
Event or Problem Description
See initial report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: complaints database review revealed no further similar events for involved part number and batch lot, nor any similar inquiry was submitted by other customers.Dhr review has been performed and no deviation or non-conformity has been identified.Based on investigation findings, no device problem was confirmed.Issue was likely due to patient conditions and expected procedural complications, not correlated to the device.Therefore, the reported adverse event is not related to livanova product.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
COBE SMARXT TUBING AND CONNECTORS
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC.
14401 w 65th way
arvada CO 80004
Manufacturer Contact
annarita di lascio
14401 w. 65th way
arvada, CO 80004
MDR Report Key22528760
Report Number1718850-2025-90005
Device Sequence Number17994626
Product Code DWE
UDI-Device Identifier00803622146268
UDI-Public(01)00803622146268(17)270109(11)250109(240)044013605(10)2500900026
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberSC ST JOHNS SANTA MONICA CA 1
Device Catalogue Number044013605
Device Lot Number2500900026
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer07/25/2025
10/29/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/20/2025
11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown